| Model Number |
EVD35-07-150-120 |
| Medical Device Problem Codes |
Malposition of Device (2616); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician intended to use an everflex entrust self-expanding stent system with a non-medtronic 6fr sheath and 0.035 non-medtronic guidewire during treatment of a 150mm calcified lesion in the patient¿s distal left superficial femoral artery (sfa) of diameter 7mm.Moderate vessel tortuosity and severe calcification are reported.Lesion exhibited 90% stenosis.A steep aortic iliac calcified bifurcation is reported.There was no damage noted to the packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Embolic protection was not used during the procedure.Atherectomy was performed prior to treatment with stent.The everflex entrust was advanced with resistance.The device was not passed through a previously deployed stent.During attempted deployment of the stent, the physician noted thumb wheel difficulty rolling back.Some pressure was applied leading to separation on the catheter.A portion of the detached catheter was still on wire and outside of body, so it was just pulled with no resistance from physician.It is reported that there was inaccurate delivery of the stent with it deploying in an unintended site.The physician used another stent to complete the procedure.No patient injury reported.
Additional Manufacturer Narrative
Additional information: the stent was deployed slightly proximal to the target lesion.There are no plans to remove the stent.No vessel damage occurred.No further patient injury was reported for this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.